Format

Send to

Choose Destination
See comment in PubMed Commons below
J Korean Med Sci. 2013 Nov;28(11):1687-9. doi: 10.3346/jkms.2013.28.11.1687. Epub 2013 Oct 31.

Glufosinate herbicide intoxication causing unconsciousness, convulsion, and 6th cranial nerve palsy.

Author information

1
Department of Internal Medicine, Soonchunhyang University, College of Medicine, Cheonan, Korea.

Abstract

Although glufosinate ammonium herbicides are considered safe when used properly, ingestion of the undiluted form can cause grave outcomes. Recently, we treated a 34-yr-old man who ingested glufosinate ammonium herbicide. In the course of treatment, the patient developed apnea, mental deterioration, and sixth cranial nerve palsy; he has since been discharged with full recovery after intensive care. This case report describes the clinical features of glufosinate intoxication with a focus on sixth cranial nerve palsy. Our observation suggests that neurologic manifestations after ingestion of a "low-grade toxicity herbicide" are variable and more complex than that was previously considered.

KEYWORDS:

Abducens Nerve Disease; Glufosinate Ammonium; Neurologic Manifestations

PMID:
24265537
PMCID:
PMC3835516
DOI:
10.3346/jkms.2013.28.11.1687
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Academy of Medical Sciences Icon for PubMed Central
    Loading ...
    Support Center